Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
OswaldTheRabbit

I Don't Know How Much More I Can Take...

Recommended Posts

Hey guys.

Firstly I'm so sorry if this is in the wrong place, but I've only just joined after stalking this website for months, and thought that it was time to ask for some advice myself.

I've always had problem skin. When I was 14/15 I suffered from severe acne. I was prescribed Duac cream and the acne pretty much vanished in a matter of months. Since then I've always got the occasional pimple or cyst, but nothing unmanageable. Alongside this I have always had combination skin that one day could be incredible oily, the next dry -- however the sides of my nose have always been red and dry. My general skincare routine would be to use a salicylic acid facewash and exfoliator, and to sleep with vaseline on the corners of my nose to ease the dryness.

This clear(ish) skin stage lasted up until about a month and a half ago, I am now 23 years old. I'm so sorry if this is incredibly long.

Nearly two months ago I started developing these small dots on my forehead -- they were skin coloured but there were literally about a hundred of them across my forehead. Over the next few days some of them would become inflammed and turn into zits.

This is where I started using treatment. I would smother my forehead in toothpaste to no avail, then sudocream, then clean and clear spot cream. Nothing worked and they just seemed to get worse.

They then started to move down the sides of my face to the corners of my eyes, I carried on using anything I could and tried products like witchhazel. Alas, they continued to get worse until one day they were not only massive zits on my forehead, cheeks and sides of my face, but also on the sides and back of my neck, my shoulders and my chest. To combine with this, the redness on my nose has now spread to my cheeks and to the sides of my face -- looking like I have an awful sunburn.

Now I live in France right now, and part of me was thinking this may be an allergic reaction to something -- so last week I ended up spending four days at home. I washed all my clothes, ate none of the foods I was eating in France and applied nothing on my face but Duac (which my doctor in england prescribed).

Alas, four days later I'm back in France and nothing has improved. If anything it's still getting worse. I wake up to a new outbreak of spots every single day and the redness is getting so severe it's starting to burn and make my eyes hurt.

This has literally ruined my life in about a month and a half. I don't want to go out, I don't want to go to work, I literally just want to stay in all day and cry. I suffered from severe depression last year and this has brought it all back. I don't know how much more I can physically take. I can't even talk to anyone because they just say "Oh it's fine, you're being silly" but they don't know how mentally and physically sickening it is making me feel.

Right now I am only putting on Duac gel and have eliminated all face washes/exfoliators. I don't know what else to physically do, if I just had the acne I could deal with it by using my duac and carry on from there - but this redness is just uncontrollable. I'vee tried countless moisturisers all to no avail. I'm at a loss and have never felt this helpless. Has anyone ever experienced anything like this? post-440170-0-92059900-1418382565_thumb.post-440170-0-77263300-1418382579_thumb.post-440170-0-75903800-1418382597_thumb.

Link to comment
Share on other sites

i would stop the duac and go from there. you probably just have an allergic reaction to the benzoyl peroxide on it. also if you dont moisturize with using that stuff it will make your skin very red too. by the way your skin looks fine just red is all. this stuff should work to reduce the redness as well. when you apply your duac wait about 10 minutes and then apply your moisturizer.

http://www.aveeno.com/product/aveeno-+ultra-calming-++daily+moisturizer+broad+spectrum+spf+15.do

Edited by tracy521
Link to comment
Share on other sites

Sorry to hear you're having a hard time. Acne can lead to severe anxiety. It has a great impact on my mood. I recommend that you see a dermatologist and move forward with just one treatment--possibly Dan's BP. Keep a log on here to vent your feelings everyday. Don't isolate yourself. Know that you can beat this in time, and that you're not alone. This entire forum exists because so many people have struggled with acne in one way or another. Good luck!

Link to comment
Share on other sites

I just feel like my skin gets worse every day. I'll find a new spot, then another, and it just seems to spiral.

I'm so confused with what path to go down. Do I aim at getting rid of the acne, or do I aim at getting rid of the redness? It doesn't seem possible for me to aim at targetting them both at the same time... I'll moisturise and it'll block my pores and give me more zits, or I'll use spot creams/washes and I'll get more red.

The redness has been here since before the Duac, so I know it's not that -- but I don't know what could be causing it? Recently my eyes have started to get really dry and irritated as well so it could possibly be an allergy -- but I'm already on OC antihistamines and nothing at all has changed in my diet/routine. Is it possible an allergy can still be so severe even on anti-allergy tablets?

I'm just getting so depressed, I can't go out because all I think about is how awful and ugly I look...

Also Tracy thanks for the info on the moisturiser, it looks good so I'll definately have a go at sourcing one. Do you (or anyone else) use it and have reviews?

Edited by OswaldTheRabbit
Link to comment
Share on other sites

It looks mostly red , could it be a reaction to the benzoyl, please ask your dermatologist .

Could it be a fungal infection ,I have been dealing with some burning in my face that gets red too,I haven't got a definitive answer from the dermatologist, answers like eczema, seborrheic dermatitis,cystic acne,atopic dermatitis.

Do you get fungal infections on your feet?

Sometimes the fungus can transfer to the face and body.

Check for triggers everyday, and write them down , on things that you eat everyday and also things that you put on your face.

Also try not to have a lot of sugary things, don't eat nuts, wheat or corn,flours ,.The thing with all these is that they are kept in warehouses for a long time and they develop mold,I used to see this in Mexico , growing up, but didn't make a connection until I stared getting this itchiness after eating wheat and peanuts, even when my blood allergy tests , say I'm not allergic to them.

I believe that I break out when I eat peanuts and most chocolates, or should I say all chocolates, because they are mostly manufactured in plants where they also manufacture peanuts.

See if you can avoid dairy , and look into chia seeds .

Chia have to use carefully because they clean your system, and also the fact that you can't eat them just like nuts, you have to let them soak in water for a couple of hours.

I buy a mamma chia drink that has all the omegas ,3,6, and 9 .

I have been using it and it has kept me regular , before that my tummy wasn't manageable.

Also be gentle with your skin, the dermatologist would probably recommend hydrocortisone, in my case it blocks my pores.

Also they could prescribed corticosteroids, in my case they were short solution for my redness and bumps , after that worst bumps ever , so use with caution.

But these are my experiences.

Everyone is different.

Forgot to include rosacea,caused by the demodex mite, but I don't see any bumps ,look into the rosacea page for symptoms.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×